MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24634
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst.A 5.00mm/2.0cm/135cm peripheral cutting balloon was selected for use.During the procedure, it was noted that the balloon burst when inflated at 4atm inside patient.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 1mm proximal of the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 10 atmospheres as per pcb2cm specification.A visual and microscopic examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.A visual and tactile examination identified no kinks or damage to the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9716440
Report Number2134265-2020-01627
Device Sequence Number355056
Product Code PNO
UDI-Device Identifier08714729813699
UDI-Public08714729813699
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number24634
Device Catalogue Number24634
Device Lot Number0024405758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1